MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY C IRON2; BATHOPHENANTHROLINE, COLORIMETRY, IRON (NON-HEME)

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY C IRON2; BATHOPHENANTHROLINE, COLORIMETRY, IRON (NON-HEME)
Catalog Number 04T98-20
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported qc being out of range for salinity ciron 2.The customer further communicated that they randomly retested patient samples out of a total of 70 on another alinity c processing module and noted falsely elevated results.The customer was not able to provide patients¿ age and provided the following data: customer normal range: 0-14 years: 2.9 -22.9 ¿mol/l, female 14 - 19 years: 3.6 - 29.0 ¿mol/l, male 14 - 19 years: 5.5 - 30.1 ¿mol/l, adult female: 9.0 - 30.4 ¿mol/l, adult male: 11.6 - 31.3 ¿mol/l the initial result was from sn: ac02838 and repeat result was from sn: ac04137 sample initial result was 64.2, repeat result was 52.5.Per the customer the discrepant results were not reported out to the patients¿ medical provider.There was no reported impact to patient management.
 
Event or Problem Description
The customer reported qc being out of range for alinity c iron2.The customer further communicated that they randomly retested patient samples out of a total of 70 on another alinity c processing module and noted falsely elevated results.The customer was not able to provide patients¿ age and provided the following data: customer normal range: 0-14 years: 2.9 -22.9 mol/l, female 14 - 19 years: 3.6 - 29.0 mol/l, male 14 - 19 years: 5.5 - 30.1 mol/l, adult female: 9.0 - 30.4 mol/l, adult male: 11.6 - 31.3 mol/l the initial result was from sn: (b)(6) and repeat result was from sn: (b)(6) sample initial result was 64.2, repeat result was 52.5.Per the customer the discrepant results were not reported out to the patients¿ medical provider.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
The complaint investigation regarding quality control being out of range, which came back in range after recalibration with falsely elevated alinity c iron2 included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and in house testing.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.The ticket search by lot indicates that the reagent lot performs as expected for this product.Ticket and trending review did not identify any trends.Device history review did not identify issues associated with the customer¿s observation.In house testing was performed with for calibration stability with reagent and calibration used by the customer, which was alinity c iron2 reagent lot 51379ud00 and calibrator concc lot: 0001230ue.Testing met all validity and acceptance criteria, and the product is performing as expected.Labeling was reviewed and sufficiently addresses the customer¿s reported issue.Based on the investigation, no systemic issue or deficiency was identified for the alinity c iron2 reagent lot 51379ud00.The following fields were corrected.

Brand Name
ALINITY C IRON2
Common Device Name
BATHOPHENANTHROLINE, COLORIMETRY, IRON (NON-HEME)
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key17730662
Report Number3005094123-2023-00239
Device Sequence Number6572249
Product Code CFM
UDI-Device Identifier00380740168285
UDI-Public00380740168285
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number04T98-20
Device Lot Number51379UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALINITY CONCC, 04V62-01, 0001230UE; ALNTY C PROCESSING MODU, 03R67-01, AC02838; ALNTY C PROCESSING MODU, 03R67-01, AC02838
Patient SexUnknown